Discussion in 'Therapy and Medication' started by silent_chaos, Aug 26, 2010.

  1. silent_chaos

    silent_chaos Well-Known Member

    What kind of expirience have you had with it? I'm starting on it this weekend and I'm a little worried!
  2. ~CazzaAngel~

    ~CazzaAngel~ Staff Alumni

    I was on Seroquel from 17-21. I was on 700 mils at night for sleep. It will likely make you feel drowsy, maybe also a foggy feeling, it can make you feel hungry and it has a tendency to make people gain weight; I gained 65 lbs while I was on it, even though my eating didn't change. Not everyone experiences those, but I think those are the most common.. You also might want to watch your blood sugar, by getting blood work done now and then, it can cause Diabetes. I didn't get it though, I just know it can effect the pancreas.
  3. abcd

    abcd Active Member

    Hi. I started on Seroqel 6 weeks ago for depression. I take the smallest dose of 25mg. Sounds like most people take a lot more. I also take Paxil. immediately stopped 90% my constant thoughts of wanting to die. After 3 years of trying the standard Effexor, Cymbalta, Pristiq, Abilify, Celexa, Wellbutrin, etc, it has been amazingly better so far.

    My doc tried to start me on 50mg and I could barely function the next day because I was so tired. So that was my biggest side effect.

    Hope it works for you. If it doesn't, keep trying and eventually you'll find one that does.

    take care.
  4. silent_chaos

    silent_chaos Well-Known Member

    So far so good! It helps me sleep well which I have needed for a while. My doc started me on 100 mg twice a day. But there is no way I could go to work feeling so drowsy and work on a table saw. So she has me just taking 100 mg at night! But I'm feeling much better! Thanks for the replies!
  5. corang

    corang Well-Known Member

    The drowsy-ness shouldn't be so bad after a little while. I take 300mgs of XR once a day and feel just as alert as I was before I started it. It also did help me a lot I was on about 5 medications before seroquel that did next to nothing and it totally turned my life around. I hope it works as well for you as it did for me.
  6. silent_chaos

    silent_chaos Well-Known Member

    So been on seroquel for over 2 weeks the side affect drowsy has subsided and I feel so good, I feel alive, not manic, anxious, paronoid. I feel like I can do anything again, my car blew up yesterday and I'm still calm and have the adittude that it will all work out. I'm happy all the time work is pilling up and It wasn't my fault they got backed up, but again my adittude is I do my best of what I can. I hope it keeps up like this. Thanks to everyone who listens to my rants, and rubish! I hope everyone can find this point in thier lives!
  7. abcd

    abcd Active Member

    SO happy it is working for you!
    After 6 weeks, I'm starting to backslide some with my depression, but my med nurse said that can be common and we will try to adjust the dose. Keep that in mind as you continue on. Again, so happy you are seeing positive results! Take care.
  8. silent_chaos

    silent_chaos Well-Known Member

    Thank you, abcd I will keep that in mind, I just love the progress!
  9. morning rush

    morning rush Well-Known Member

    I've been on seroquel for about 2 or three years now...maybe a bit more...but it works well for me...helps me sleep and helps me not be overwhelmed with thoughts and feelings...I do take other meds with it though...
  10. LillMy8989

    LillMy8989 Well-Known Member

    Have eating it for some years now (have 600 ), and for the mental state it's superb and nothing to complain about but physically it can be some hell-downs, specially for the weight (but take my tip and ask you doctor for Topimax/Topamax Antiepileptic Drug, for less hunger, works! [In small doses] ).
  11. absolution

    absolution Forum Buddy

    I took it for a while. It made me gain about 150 pounds :( Also it messed up my eyes. As for it working the way it is suppose to... not so much. I just made me sleep alot. I hate it haha
  12. LillMy8989

    LillMy8989 Well-Known Member

    How messed up?:blink: *worried*
  13. silent_chaos

    silent_chaos Well-Known Member

    It's still doing wonders for me, I've been warned about the weight gain but I've been watching it. 4 pound in a month! So not to bad! Sorry u had such bad expirence with it. :(
  14. aoeu

    aoeu Well-Known Member

    When going onto Seroquel it's probably wise to vastly restrict your access to rich foods; it's much harder to gain weight when you only have access to things like lentils and vegetables.
  15. Petal

    Petal SF dreamer Staff Alumni SF Supporter

    I'm on this now. 25mg in the morning and 50 at night. I don't feel it does anything at all.. good or bad :unsure:
  16. blackskies

    blackskies Member

    I'm on 600mg XR at night- not really any problems with side-effects and it really helps me with anxiety, panic attacks, sleeping, paranoia and hearing voices
  17. LadyC

    LadyC Member

    I am completely paranoid about taking medication because of my phobia of vomiting.

    I have started to take seroquel by dividing a 25mg pill into 10 pieces.
    Of course I have no effects yet, except that in my head I believe they are giving me side effects.
    My shrink says it may take months for me to be able to take them in an effective dose.

    This is crazy, I am so pathetic.
  18. aoeu

    aoeu Well-Known Member

    Why do you associate seroquel with vomiting? Can you take anti-vomiting medications, or do those have the same associations?

    If you're bipolar and looking for something to help in the meantime, see the link in my signature; it's been shown to work in 3 days and definitely has no risk of vomiting!

    I guess I have an update on my end: I've been put on another drug that causes drowsiness. I nearly collapsed yesterday because of the combination... For the next little while I won't be leaving my bed after taking it, until morning.
    Last edited by a moderator: Nov 26, 2010
  19. LadyC

    LadyC Member

    It's this medication in particular, it's all medication. I struggle with this phobia.
  20. Crue-K

    Crue-K Well-Known Member

    I have a friend who feels this way. Each night she crushes all her meds (about 10 tablets) in a mortar and pestel and mix's in with a yogurt or sometimes ice cream.